Ask an expert
Question

08 Dec 2005

Zyprexa (Olanzapine)
I am at the moment on Zyprexa (Olanzapine) and are gaining weight at a rapid rate. I exercise and watch what I eat but the weight gain does not seem to stabilize.

I the weight gain caused by Zyprexa (Olanzapine) due to excessive eating (increased appetite) or by some other mechanism?
Answer 425 views
Expert
CyberShrink
cybershrink

01 Jan 0001

because of vriations in our individual metabolism, our reactions to such meds are not entirely predictable. Some people do indeed seem to experience some weight gain while taking various of this group of drugs, and others do not. Generally it shouldn't become a problem, and good attention to diet and exercise should be enough to limit its extent. if it is persistent and troublesome, discuss this with your prescribing shrink / doc, who may want to consider an alternative drug which may not affect you in this way.
The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical examination, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.
Voting Booth
Have you entered our Health of the Nation survey?
Please select an option Oops! Something went wrong, please try again later.
Results
Yes
32% - 9433 votes
No
68% - 19965 votes
Vote